Hail, Nobles
- When
- June 15, 1:05 AM CST
- Where
- Nobles County, Brewster
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 43.700, -95.470
A truck driver reported nickel size hail, strong winds, and heavy rain.
A thunderstorm produced nickel size hail in Brewster, in Nobles County in southwest Minnesota, a little after midnight on June 15th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced nickel size hail in Brewster, in Nobles County in southwest Minnesota, a little after midnight on June 15th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 14, 10:09 PM CST, 2 hours 56 minutes earlier.
Area Forecast Discussion National Weather Service Sioux Falls SD 1109 PM CDT TUE JUN 14 2016 .SHORT TERM...(This evening through Wednesday) Issued at 237 PM CDT Tue Jun 14 2016 Low pressure rotating through eastern South Dakota this afternoon sparking thunderstorms across southwest Minnesota and northwest Iowa. The environment has allowed for a few aggressive updrafts but overall the instability and shear are marginal, especially given that the storms developed around noon. So, suspect that the storms will race quickly east, possibly exiting northwest Iowa by 7 pm. One area to watch will be parts of southwest Minnesota and northwest Iowa this afternoon and early this evening closer to the dry surge aloft. Enhanced shear in this area could allow a few storms to develop with a threat for localized severe weather and tornadoes. The remainder of the night, after about 3z, should be quiet and lead into a very nice Wednesday. West and northwest winds will help keep the humidity lower tonight into tomorrow which will allow for lows tonight mainly 60 to 65 and highs on Wednesday from 80 near Marshall to near 90 close to Sioux City. .LONG TERM...(Wednesday through Monday) Issued at 332 AM CDT Tue Jun 14 2016 The upper low will pull east soon enough to allow for convection to be gone before daybreak Wednesday. Quickly following surface ridging and the start of strong upper ridging will bring dry weather Wednesday and Thursday, with daytime temperatures warming through the 80s, and into the lower 90s along the Missouri River. Dew points and humidity will be fairly tame. Friday through Monday will bring the strong surface ridging to start with, then the ridge being very slowly flattened by westerly waves. It looks warm, and the question is how warm. It currently looks safe that we will not make it to the heat advisory levels we saw in the just ended hot stretch. Temperatures should get well into the 80s and lower 90s, and dew points into the 60s. A slightly drier flow from the low level ridge to the east may keep our southwest MN and northwest IA areas a little drier. The slow flattening of the ridge by repeated short waves will bring periodic chances of storms, but at this time do not expect any of them to be widespread. These threats will be hard to time and probably follow our climatological trend for better chances at night at this time of the year. The upper ridge should be driven far enough to the south to allow for some cooling over the northern plains at the end of the period, by next Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1107 PM CDT Tue Jun 14 2016 VFR is projected for the rest of tonight and Wednesday. The only things to watch for is currently there is MVFR stratus to the north of our area. All indications are that the stratus will remain north of KHON. Secondly, fog could develop in northwest IA due to wet ground, light winds and a small dew point depression. If the fog gets thick enough low ceilings could develop late tonight in those locations, however it is projected to remain east of KSUX and KFSD. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM... AVIATION...MJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 648 PM CDT TUE JUN 14 2016 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-160000- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 648 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARMING COULD BRING DAYTIME TEMPERATURES BACK TO ABOVE MIDSUMMER NORMALS FOR THURSDAY THROUGH THE WEEKEND. AT THIS TIME...THE WEATHER IS NOT EXPECTED TO BE AS HOT AS DURING THE PERIOD RECENTLY ENDED...BUT THE HEAT INDEX COULD STILL REACH THE 90S IN PART OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF TONIGHT.
The Sioux Falls radar (KFSD), 102 km away, was scanning. The volume nearest the first event began at 07:03 UTC.
1 hail. Local standard time, as filed.
A truck driver reported nickel size hail, strong winds, and heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2016Every state in 2016This day in weather historyWarnings in Minnesota, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 639651.